question-icon

What medications are effective in treating cystic pimples in an elderly patient?

default
Posted on Mon, 17 Sep 2018
Question: 2 questions: 1. What can help cystic pimples in a 78 yr old woman? By the way I prefer not taking internal meds that effect liver or kidneys because already take too many. 2. What side effects from Losartan Potassium?
doctor
Answered by Dr. Kathy Robinson (21 minutes later)
Brief Answer:

Warm soaks and benzoyl peroxide

Detailed Answer:

Hello,

It really depends upon the size of the cysts but you could certainly try Benzoyl Peroxide cream and warm soaks.

It is a little unusual for this to begin occurring at your age so I think it would be good to see a dermatologist see if they can find the cause.

Occasionally larger cysts have to be opened and drained but that should only be done by a physician to prevent infection.

Losartan side effects are rare but include upper respiratory symptoms like stuffy nose, also dizziness, headache and muscle pains.

These are not serious but if you get these side effects it may be troublesome enough that you would need to change medications.

Even rarer are allergic reactions, high potassium and abnormal blood tests. If you had these side effects this could be serious.

Hope I have answered your query.

Take care

Regards,
Dr Kathy Robinson, General & Family Physician
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kathy Robinson

General & Family Physician

Practicing since :1989

Answered : 3535 Questions

premium_optimized

The User accepted the expert's answer

Share on
What medications are effective in treating cystic pimples in an elderly patient?

Brief Answer: Warm soaks and benzoyl peroxide Detailed Answer: Hello, It really depends upon the size of the cysts but you could certainly try Benzoyl Peroxide cream and warm soaks. It is a little unusual for this to begin occurring at your age so I think it would be good to see a dermatologist see if they can find the cause. Occasionally larger cysts have to be opened and drained but that should only be done by a physician to prevent infection. Losartan side effects are rare but include upper respiratory symptoms like stuffy nose, also dizziness, headache and muscle pains. These are not serious but if you get these side effects it may be troublesome enough that you would need to change medications. Even rarer are allergic reactions, high potassium and abnormal blood tests. If you had these side effects this could be serious. Hope I have answered your query. Take care Regards, Dr Kathy Robinson, General & Family Physician